my son started focalin xr this week. He has been experiencing some side effects, throat pain and stomachache. I wanted to know if these side effects go away after a few days or not.
8 Aug 2010
Stomach problems and a sore throat are very... common and may start to taper after a week or longer, partially depending on the dose. Is it 5mg in the am or higher? sometimes you need to start on the lowest dos and then gradually go up to a point of maintenance. Starting with a lower dose reduces amt. and frquency of side effects. This is a strong medicine, so side effects as those u mentioned may recede slowly. Do not take clonidine, no mao inhibitors and monitor for a faster than normal heart rate. Antacids can decrease the drugs effects and never stop this sch. 2 drug abruptly. I do hope these s. effects subside and i hope this drug works foryour son. You, mom know him well, so keep open communication. I have three older children and am a single mom. It is hard not to worry, as i am sure u know. Lastly, remember we ar all unique and react uniquely to each med. Give it more time unless things get worse instead of better, then call and see the doc. etc. I sure hope he feels some relief soon and my prayers are with you. Two ( arnhp)
- Focalin XR Information for Consumers
- Focalin XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Focalin XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I also have hepatitis c, fibromyalgia, essential tremor, and poly-neuropathy, and recently developed hypo-thyroidism. My medications are: focalin ...
1 answer • 28 May 2010
... Are there other drugs for ADHD that doesn't have this side effect? Does anyone else have this problem as severe as she does. She won't ...
2 answers • 28 Jan 2011
Has the effects of Focalin been proven to diminish over time? Can you develop a tolerance to the medication? My 6 1/2 year old son was prescribed ...
1 answer • 26 May 2011
he is on risperidone and focalin,he is having depression and stomach aches and headaches,trouble in school,I assume the side effects are show up now. ...
2 answers • 21 Sep 2012